Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Abacavir compromised by hot temperatures?
Aug 19, 2001

Dear Dr. Cohen, My recent UPS delivery of Abacavir arrived at 4:30 PM on a day that reached 102 degrees here. I immediately opened the box and noticed that the plastic Abacavir bottle felt hot. I am worried that the heat could have effected the potency. What is your opinion? (note - it was "next-day" delivery, so I at least know that the heat exposure was no more than two days). Thanks.

Response from Dr. Cohen

These medications are somewhat vulnerable to prolonged exposure to heat - and what you describe is of some concern. In general heat might cause a breakdown of the active ingredient and this would decrease the potency of the tablets.

In this case the safest thing to do is to contact the pharmacy that ships this to you and describe this to them. They can either look up the degree to which abacavir/ziagen is heat sensitive, or contact the manufacturer. That should lead either to reassurance about what you have, or to another shipment if it didn't work out to be safe. This should be pretty well known since it is Summer and mail order pharmacies should have this info about many if not all meds they ship.

Hope that works out. If not, you can contact the manufacturer directly as well - your clinician who prescribed these meds should be able to help you as well if these other approaches don't work out.



Previous
Hepitis C treatment
Next
Taking Meds

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement